Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Feb 12, 2008, 5:18 PM CST for Cameron County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 5:18 PM CST (23:18 UTC)
- Expired
- Feb 12, 2008, 6:00 PM CST
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 122320
SVRBRO
TXC061-130000-
/O.NEW.KBRO.SV.W.0005.080212T2318Z-080213T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 PM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 600 PM CST
* AT 515 PM CST...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONTE GRANDE TO
SANTA ROSA...OR ALONG A LINE EXTENDING FROM SANTA MONICA TO LA
VILLA...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SANTA ROSA BY 525 PM CST...
LA FERIA AND PRIMERA BY 535 PM CST...
ADAMS GARDENS...STUART PLACE...PALM VALLEY AND COMBES BY 540 PM
CST...
HARLINGEN BY 545 PM CST...
LA LEONA AND RIO HONDO BY 550 PM CST...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE EARLIER IN PORT MANSFIELD. WIND GUSTS OF 40 MPH WERE
ALSO REPORTED IN PORT MANSFIELD. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2633 9787 2634 9786 2630 9754 2633 9751
2632 9746 2625 9736 2617 9751 2615 9775
2615 9786
TIME...MOT...LOC 2318Z 300DEG 19KT 2637 9757 2629 9784
$$
BSG2 follow-up statements
000
WWUS54 KBRO 122344
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CST TUE FEB 12 2008
TXC061-130000-
/O.CON.KBRO.SV.W.0005.000000T0000Z-080213T0000Z/
CAMERON TX-
543 PM CST TUE FEB 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHWESTERN CAMERON COUNTY...
AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LA
LEONA TO COMBES...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARLINGEN AND LAS YESCAS BY 550 PM CST...
LAS YESCAS...LANTANA AND LA TINA BY 555 PM CST...
LOZANO BY 600 PM CST...
THE STRONGEST CELL WAS CROSSING THE COUNTY LINE NEAR MONTE GRANDE AT
545 PM. HOWEVER...OTHER STRONG CELLS CONTINUE MOVING TOWARD
HARLINGEN AND ARE CAPABLE OF GUSTY WINDS IN EXCESS OF 40 MPH AND
SOME LARGE HAIL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND POTENTIALLY DAMAGING WINDS.
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 2622 9785 2630 9765 2630 9754 2633 9751
2632 9746 2625 9736 2618 9752 2615 9775
2615 9786
TIME...MOT...LOC 2343Z 302DEG 21KT 2629 9743 2621 9770
$$
BSG000
WWUS54 KBRO 122356
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 PM CST TUE FEB 12 2008
TXC061-130004-
/O.EXP.KBRO.SV.W.0005.000000T0000Z-080213T0000Z/
CAMERON TX-
554 PM CST TUE FEB 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON COUNTY
EXPIRES AT 600 PM CST...
THE LINE OF STORMS WHICH HAS AFFECTED AREAS FROM HARLINGEN TO LA
FERIA HAS BEGUN TO WEAKEN. THEREFORE...THE WARNING WILL BE ALLOWED
TO EXPIRE AT 6 PM.
HOWEVER...RESIDENTS OF SAN BENITO...LOS FRESNOS...BAYVIEW...AND
HARLINGEN CAN STILL EXPECT TORRENTIAL RAINS REDUCING VISIBILITY
BELOW 1 MILE FOR 10 MINUTES OR LESS...WIND GUSTS TO 30 MPH...AND PEA
SIZED HAIL UNTIL 615 OR 630 PM.
LAT...LON 2622 9785 2630 9765 2630 9754 2633 9751
2632 9746 2625 9736 2618 9752 2615 9775
2615 9786
TIME...MOT...LOC 2354Z 302DEG 21KT 2626 9737 2618 9764
$$
BSGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 1:31 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 12, 1:31 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CST TUE FEB 12 2008
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THE LINE OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS CONTINUES TO MOVE
SOUTHWARD TOWARDS THE UPPER TX COAST BUT NOT MUCH DEVELOPMENT
TOWARDS THE COASTAL BEND. IT APPEARS THE WARMER TEMPERATURES AT
850MB CONTINUE TO PROVIDE A LID FOR CONVECTION TO DEVELOP ACROSS
THE RIO GRANDE PLAINS BUT THE FRONT SHOULD ERODE THE CAP AND SOME
ISOLATED TO SCATTERED SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO
SHOULD STILL DEVELOP ACROSS DEEP SOUTH TX LATE THIS AFTERNOON INTO
EARLY EVENING BEFORE THE FRONT MOVES THROUGH THE AREA. WILL KEEP A
SLIGHT CHANCE OF RAIN FOR EARLY EVENING. OTHERWISE...A DRYING AND
COOLING TREND IS EXPECTED TONIGHT INTO WEDNESDAY AS HIGH PRESSURE
BUILDS INTO THE CWA IN THE WAKE OF THE FRONT. RETURN FLOW IS
EXPECTED TO DEVELOP LATE WEDNESDAY WITH LOW PRESSURE DEVELOPING
OVER THE CENTRAL PLAINS. MOISTURE IS EXPECTED TO INCREASE THURSDAY
WITH LOW PRESSURE ACROSS WEST TX AS A 500MB TROUGH ACROSS THE
WESTERN UNITED STATES APPEARS TO CUT-OFF AS A LOW/TROUGH AND DROP
SOUTHWARD ACROSS WEST TX AND NORTHERN MEXICO FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT IS PROGGED TO MOVE THROUGH THE LOWER RIO GRANDE
VALLEY FRI AFTERNOON BUT MOST OF THE CONVECTION WILL LIKELY BE
ACROSS SOUTHEAST TX SIMILAR TO TODAYS EVENT. THIS WILL BRING
ANOTHER SHOT OF COOLER AIR BUT WITH THE 500MB TROUGH/LOW HANGING
BACK TO THE WEST...THE MODELS ARE FAIRLY CONSISTENT WITH
OVERRUNNING DEVELOPING SATURDAY AS WELL AS THE POSSIBILITY OF
ELEVATED CONVECTION. THIS WILL LIKELY CONTINUE UNTIL THE 500MB LOW
MOVES EASTWARD ACROSS SOUTHWEST TX SATURDAY BRINGING AN END TO
RAIN CHANCES FROM WEST TO EAST LATE SATURDAY AS AN AREA OF LOW
PRESSURE DEVELOPS OVER THE WESTERN GULF OF MEXICO AND LIFTS
NORTHWARD SAT NIGHT. HIGH PRESSURE BUILDING INTO SOUTH TX SUNDAY
WITH NORTHWEST FLOW ALOFT SHOULD PROVIDE DRY WEATHER INTO EARLY
NEXT WEEK WITH TEMPERATURES WARMING THROUGH THE REST OF THE PERIOD
AS RETURN FLOW DEVELOPS LATE MONDAY.
&&
.AVIATION...PREVAIL VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24
HOURS WITH TEMPO MVFR CONDITIONS IN CIGS/VSBYS IN ANY SHOWERS OR
THUNDERSTORMS. WINDS WILL BE MODERATE TO STRONG FROM THE SOUTHEAST
THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATER TODAY. MODERATE NORTH WINDS WILL PREVAIL LATE THIS AFTERNOON
AND TONIGHT IN THE WAKE OF THE COLD FRONT.
&&
.MARINE...BUOY020 REPORTED SOUTH TO SOUTHEAST WINDS AT 12 TO 16
KNOTS AND SEAS 4.6 FEET WITH AN 8 SECOND PERIOD. WINDS AND SEAS ARE
STILL BELOW SMALL CRAFT ADVISORY CRITERIA OVER THE OPEN WATERS.
THE COLD FRONT IS PRESENTLY OVER SOUTH TEXAS AND WILL MOVE THROUGH
THE COASTAL WATERS OF DEEP SOUTH TEXAS LATE THIS AFTERNOON.
THEREFORE WILL NOT BEGIN THE SMALL CRAFT ADVISORY ABOUT 4 PM THIS
AFTERNOON. WINDS HAVE ALREADY REACHED SMALL CRAFT ADVISORY CRITERIA
OVER THE LAGUNA SO WILL BEGIN THE SMALL CRAFT ADVISORY FOR THAT AREA
AT THIS TIME. WINDS SHIFT BACK TO THE SOUTHEAST BY MIDNIGHT
THURSDAY AS HIGH PRESSURE MOVES TO THE EAST. WINDS LATER IN THE WEEK
WILL BE GUSTY IN RESPONSE TO A SECOND APPROACHING COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 54 70 57 77 / 30 0 0 0
BROWNSVILLE 54 72 57 77 / 20 0 0 0
HARLINGEN 52 72 54 79 / 20 0 0 0
MCALLEN 52 75 54 79 / 20 0 0 0
RIO GRANDE CITY 49 76 53 79 / 20 0 0 0
SOUTH PADRE ISLAND 55 67 59 76 / 30 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 3 AM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
PUBLIC/GRIDS...61
MARINE/AVIATION...65
MESO...MARTINEZHazardous weather outlook, Feb 12, 3:40 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 340 PM CST TUE FEB 12 2008 TXZ248>257-131200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 340 PM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS AND THE ADJACENT LOWER TEXAS COASTAL WATERS THIS AFTERNOON. THE PASSAGE OF THIS COLD FRONT MAY PRODUCE SOME ISOLATED SEVERE THUNDERSTORMS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH 8 PM. THE COUNTIES WITH THE BEST CHANCES FOR SEVERE WEATHER THIS AFTERNOON WILL BE KENEDY... WILLACY...HIDALGO AND CAMERON. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS THAT FORM WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SECOND COLD FRONT IS EXPECTED LATE IN THE WEEK OR EARLY SATURDAY. WINDS WILL AGAIN BE GUSTY AFTER THE FRONT PASSES...WITH SMALL CRAFT ADVISORIES LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES THIS AFTERNOON. SPEECE
In the hours before
Special weather statement, Feb 12, 4:04 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 PM CST TUE FEB 12 2008 TXZ253>257-130030- HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 404 PM CST TUE FEB 12 2008 ...DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS HEADED FOR PORTIONS OF THE LOWER RIO GRANDE VALLEY LATE THIS AFTERNOON... AT 4 PM CST...A SQUALL LINE EXTENDED FROM THE HIDALGO WILLACY KENEDY COUNTY LINE ABOUT 10 MILES WEST OF HIGHWAY 77...NORTHEAST TO PADRE ISLAND AND INTO THE GULF OVER AND EAST OF THE CENTRAL KENEDY COUNTY COAST. THE LINE WAS EASING SOUTH TOWARD THE LOWER RIO GRANDE VALLEY AT AROUND 15 MPH...AND WILL REACH NORTHERN WILLACY COUNTY...INCLUDING YTURRIA AND PORT MANSFIELD...BEFORE 430 PM...AND NORTHEASTERN HIDALGO COUNTY...INCLUDING SAN MANUEL...AROUND THE SAME TIME. THE REST OF WILLACY COUNTY WILL BE AFFECTED BETWEEN 430 AND 515 PM. THE ATMOSPHERE REMAINS QUITE UNSTABLE SOUTHWARD INTO EASTERN HIDALGO AND ALL OF CAMERON COUNTY...AND THE LINE MAY HOLD TOGETHER AFTER 515 PM AS IT APPROACHES THE MORE POPULATED AREAS ALONG HIGHWAYS 83 AND 77...INCLUDING HARLINGEN...LA FERIA...MERCEDES...AND BROWNSVILLE. RESIDENTS OF THE THESE AND OTHER AREAS CAN EXPECT A 10 TO 30 MINUTE PERIOD OF TORRENTIAL RAINS...WIND GUSTS OF 40 MPH OR MORE...AND HAIL. STRONGER CELLS WITHIN THE LINE WILL BE CAPABLE OF PRODUCING LARGE HAIL OF PENNY SIZE OR GREATER AS WELL AS POSSIBLE DAMAGING WIND GUSTS OF 50 MPH OR GREATER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES...INCLUDING POSSIBLE SEVERE WEATHER WARNINGS...FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. && FOR MORE INFORMATION...PLEASE SURF TO HTTP://WEATHER.GOV/RGV. BSG
Local storm report, Feb 12, 4:24 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 13 N RAYMONDVILLE 26.67N 97.78W
02/12/2008 E0.50 INCH KENEDY TX EMERGENCY MNGR
REPORT OF MARBLE SIZE HAIL APPROXIMATELY 10 MILES NORTH
OF THE KENEDY WILLACY COUNTY LINE. HAIL COVERING THE
GROUND LASTING FOR AT LEAST 10 MINUTES.
&&
BSGLocal storm report, Feb 12, 5:05 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
505 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL PORT MANSFIELD 26.55N 97.43W
02/12/2008 E1.75 INCH WILLACY TX CO-OP OBSERVER
REPORTED BY HUSBAND OF OBSERVER AT RESIDENCE NEAR CENTER
OF TOWN ON COPANO ROAD.
0450 PM TSTM WND GST PORT MANSFIELD 26.55N 97.43W
02/12/2008 M41.00 MPH WILLACY TX CO-OP OBSERVER
ALSO REPORTED MARBLE SIZE HAIL...0.50 INCH IN
DIAMETER...AT HARBORMASTER OFFICE LOCATION
&&
BSGThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:24 PM CST | Marine Weather Statement | BRO | 96 min | |
| Feb 12, 2:02 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| Feb 12, 2:06 PM CST | Special Marine Warning | BRO | 114 min | |
| Feb 12, 2:46 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 44 min |
| Feb 12, 3:28 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Feb 12, 3:49 PM CST | Special Marine Warning | BRO | 116 min | |
| Feb 12, 4:18 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 72 min |
| Feb 12, 5:30 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 30 min |
| Feb 12, 5:39 PM CST | Special Marine Warning | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.